Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 30, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 6, 2017, 9:31 PM CST for 5 counties in Iowa; Clark County, Missouri. It was in force for 74 min. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2017, 9:31 PM CST (03:31 UTC)
- Expired
- Mar 6, 2017, 10:45 PM CST
- In force
- 74 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Des Moines County, IA, Henry County, IA, Lee County, IA, Louisa County, IA, Muscatine County, IA, Clark County, MO
The radar
The Quad Cities radar (KDVN), 100 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 9:51 PM CST | TSTM WND GST 60 | Mount Pleasant, IA | RELAYED FROM A TRAINED SPOTTER IN MT. PLEASANT |
| Mar 6, 9:57 PM CST | TSTM WND DMG | 5 W Grandview, IA | AT LEAST 6 POWER POLES SNAPPED OFF JUST ABOVE THE GROUND ALONG HIGHWAY 92. A SEMI BLOWN INTO DITCH IN THE SAME AREA. A FEW TREES UPROOTED AND BRANCHES DOWN IN THE VICINITY TO SOUTHWEST AND NORTHEAST OF POWER POLE DAMAGE. POSSIBLE TORNADO. TIME ESTIMATED FROM R |
| Mar 6, 9:57 PM CST | TORNADO 2 | 5 W Grandview, IA | 956 PM TO 958 PM CST. EF 2. ESTIMATED PEAK WINDS OF 110 MPH. PATH LENGTH OF 0.3 MILES. MAX WIDTH 150 YARDS. END LOCATION 41.2805 N -91.2567 W IN LOUIS COUNTY. AT LEAST 6 POWER POLES SNAPPED OFF JUST ABOVE THE GROUND ALONG HIGHWAY 92. A SEMI BLOWN INTO DITCH IN |
| Mar 6, 9:57 PM CST | TORNADO 2 | 5 W Grandview, IA | 956 PM TO 958 PM CST. EF 2. ESTIMATED PEAK WINDS OF 115 MPH. PATH LENGTH OF 0.3 MILES. MAX WIDTH 150 YARDS. END LOCATION 41.2805 N -91.2567 W IN LOUIS COUNTY. AT LEAST 6 POWER POLES SNAPPED OFF JUST ABOVE THE GROUND ALONG HIGHWAY 92. A SEMI BLOWN INTO DITCH IN |
| Mar 6, 10:00 PM CST | TSTM WND DMG | 1 N Donnellson, IA | SEMI TRACTOR TRAILER BLOWN OVER ON HIGHWAY 27 NORTH OF DONNELLSON NEAR THE 1800 BLOCK. |
| Mar 6, 10:00 PM CST | TSTM WND DMG | Wsw Kahoka, MO | TIME ESTIMATE BASED ON RADAR. TREE LIMBS OF ABOUT 4-5 INCHES IN DIAMETER DOWN IN SEVERAL YARDS ACROSS SOUTHERN KAHOKA. |
| Mar 6, 10:01 PM CST | TSTM WND DMG | Grandview, IA | TREES DOWN...TIME ESTIMATED FROM RADAR. |
| Mar 6, 10:05 PM CST | TORNADO | 1 S Muscatine, IA | *** 3 INJ *** 1005 PM TO 1010 PM. EF2. EST PEAK WIND 115 MPH. PATH LENGTH 1.8 MILES. MAX WIDTH 200 YARDS. END LOCATION 41.4245 N -91.0456 W. TORNADO TRACKED THROUGH MUSCATINE TOUCHING DOWN IN KENT STEIN PARK... TRAVELING THROUGH NEIGHBORHOODS... AND DAMAGING H |
| Mar 6, 10:09 PM CST | TSTM WND GST 60 | 4 Nne Muscatine, IA | DELAYED REPORT. FROM CO-OP OBSERVER. |
| Mar 6, 10:10 PM CST | TSTM WND DMG | 1 Ene Muscatine, IA | DAMAGE TO CAR PORT. |
| Mar 6, 10:10 PM CST | TSTM WND DMG | Muscatine, IA | TREE DAMAGE AND POWER LINES DOWN. TREE ON ROOF...NEAR VICINITY OF SHILLER AND TAYLOR STREETS...POSSIBLE TORNADO. |
| Mar 6, 10:10 PM CST | TSTM WND GST 68 | Muscatine Municipal Air, IA | |
| Mar 6, 10:12 PM CST | TSTM WND GST 68 | Muscatine, IA | |
| Mar 6, 10:12 PM CST | HAIL 0.25 | 1 E Kahoka, MO | |
| Mar 6, 10:13 PM CST | TORNADO | 2 Ne Fairport, IA | 1013 PM TO 1036 PM. EF2. EST PEAK WIND 120 MPH. PATH LENGTH 25.3 MILES. MAX WIDTH 1000 YARDS. END LOCATION 2.9 E LONG GROVE OR 41.6932 N -90.4995 W. A TORNADO BEGAN IN MUSCATINE COUNTY AND THEN TRACKED ACROSS SCOTT COUNTY. POWER POLES WERE SNAPPED. A HOUSE LOS |
| Mar 6, 10:25 PM CST | TSTM WND GST 62 | Keokuk, IA | |
| Mar 6, 10:26 PM CST | TSTM WND GST 64 | Fort Madison, IA | |
| Mar 6, 10:30 PM CST | TSTM WND GST 62 | Keokuk Airport, IA | |
| Mar 6, 10:30 PM CST | TSTM WND GST 64 | Fort Madison Municipal, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 8:52 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 407 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646
WUUS53 KDVN 070331
SVRDVN
IAC057-087-111-115-139-MOC045-070445-
/O.NEW.KDVN.SV.W.0030.170307T0331Z-170307T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
931 PM CST MON MAR 6 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Henry County in southeastern Iowa...
Des Moines County in southeastern Iowa...
Louisa County in southeastern Iowa...
Muscatine County in east central Iowa...
Lee County in southeastern Iowa...
Clark County in northeastern Missouri...
* Until 1045 PM CST
* At 930 PM CST, severe thunderstorms were located along a line
extending from near Washington to near Rome to near Rutledge,
moving east at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...This line of storms has a history of producing damaging
winds.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Burlington, Muscatine, Fort Madison, Keokuk, Mount Pleasant,
Kahoka, Wapello, Columbus Junction, Nauvoo, West Liberty, West
Burlington, Hamilton, Wilton, New London, Warsaw, Mediapolis,
Winfield, Fruitland, West Point and Danville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1000 PM CST for southeastern
and east central Iowa. A tornado watch also remains in effect until
400 AM CST for northwestern and west central Illinois...southeastern
and east central Iowa...and northeastern Missouri.
LAT...LON 4026 9195 4060 9194 4061 9173 4060 9172
4116 9172 4116 9148 4142 9148 4142 9137
4160 9136 4159 9079 4145 9079 4142 9103
4125 9111 4110 9095 4101 9094 4082 9109
4067 9112 4056 9140 4040 9137 4025 9150
TIME...MOT...LOC 0330Z 262DEG 41KT 4133 9178 4094 9170 4034 9208
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
UTTECH2 follow-up statements
078
WWUS53 KDVN 070419 RRA
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1019 PM CST MON MAR 6 2017
IAC087-070429-
/O.CAN.KDVN.SV.W.0030.000000T0000Z-170307T0445Z/
Henry IA-
1019 PM CST MON MAR 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A tornado watch remains in effect until 400 AM CST for northwestern
and west central Illinois...southeastern and east central Iowa...and
northeastern Missouri.
LAT...LON 4026 9169 4047 9167 4081 9145 4081 9137
4092 9137 4107 9125 4159 9103 4158 9079
4145 9079 4142 9103 4125 9111 4110 9095
4103 9094 4082 9109 4067 9112 4061 9134
4056 9140 4040 9137 4036 9145 4025 9150
TIME...MOT...LOC 0419Z 268DEG 41KT 4159 9088 4139 9089 4101 9107 4046
9142 4026 9151
$$
IAC057-111-115-139-MOC045-070445-
/O.CON.KDVN.SV.W.0030.000000T0000Z-170307T0445Z/
Des Moines IA-Louisa IA-Muscatine IA-Lee IA-Clark MO-
1019 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR DES MOINES...SOUTHEASTERN LOUISA...EASTERN MUSCATINE...LEE AND
EASTERN CLARK COUNTIES...
At 1019 PM CST, severe thunderstorms were located along a line
extending from Durant to Illinois City to near Mediapolis to near
Keokuk to 7 miles southwest of Alexandria, moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters. This line of storms has a history
of producing damaging winds.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Burlington, Muscatine, Fort Madison, Keokuk, Wapello, Nauvoo, West
Burlington, Hamilton, Wilton, Warsaw, Mediapolis, Fruitland, West
Point, Danville, Donnellson, Montrose, Wayland, Middletown, Oakville
and Alexandria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 400 AM CST for northwestern
and west central Illinois...southeastern and east central Iowa...and
northeastern Missouri.
LAT...LON 4026 9169 4047 9167 4081 9145 4081 9137
4092 9137 4107 9125 4159 9103 4158 9079
4145 9079 4142 9103 4125 9111 4110 9095
4103 9094 4082 9109 4067 9112 4061 9134
4056 9140 4040 9137 4036 9145 4025 9150
TIME...MOT...LOC 0419Z 268DEG 41KT 4159 9088 4139 9089 4101 9107 4046
9142 4026 9151
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
UTTECH195
WWUS53 KDVN 070439
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1039 PM CST MON MAR 6 2017
IAC057-111-115-139-MOC045-070449-
/O.EXP.KDVN.SV.W.0030.000000T0000Z-170307T0445Z/
Des Moines IA-Louisa IA-Muscatine IA-Lee IA-Clark MO-
1039 PM CST MON MAR 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR DES MOINES...SOUTHEASTERN
LOUISA...EASTERN MUSCATINE...LEE AND EASTERN CLARK COUNTIES WILL
EXPIRE AT 1045 PM CST...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
A tornado watch remains in effect until 400 AM CST for northwestern
and west central Illinois...southeastern and east central Iowa...and
northeastern Missouri.
LAT...LON 4026 9169 4047 9167 4081 9145 4081 9137
4092 9137 4107 9125 4159 9103 4158 9079
4145 9079 4142 9103 4125 9111 4110 9095
4103 9094 4082 9109 4067 9112 4061 9134
4056 9140 4040 9137 4036 9145 4025 9150
TIME...MOT...LOC 0439Z 262DEG 41KT 4162 9062 4142 9063 4104 9081 4049
9116 4029 9125
$$
UTTECHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 5:44 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Mar 6, 5:44 PM CST, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 544 PM CST Mon Mar 6 2017 ...AVIATION UPDATE... .SYNOPSIS... Issued at 326 PM CST Mon Mar 6 2017 Deep 980 mb surface low was located just south of Grand Forks, ND. Extending from the low was a dryline through eastern NE all the way to West TX, with a cold front not too far behind the dryline. Convection over far eastern NE into western IA has rather quickly evolved into a QLCS, with several reports of marginal severe hail around 1 inch and damaging winds to 60 mph with these storms... an idea of the threat that exists here this evening. Tornado watch 61 issued earlier covers a good portion of Iowa and extends as far east as roughly a Manchester to Fairfield line until 10 pm. && .SHORT TERM...(Tonight) ISSUED AT 326 PM CST Mon Mar 6 2017 Hi-res convecting allowing models have been pretty consistent on depicting a broken line of storms sweeping across the area from west to east after 6 pm through midnight ahead of the cold front as it overtakes the dryline. A corridor of at least moderate instability (SBCAPE to around 1000 J/kg) and strong deep layer shear (0-6km 50-60 kts) will surge into the cwa prior to the arrival of the storms supportive of a severe threat with storms capable of wind gusts to 70 mph and hail to around quarter size. Given the strong environmental shear aided by strengthening low level jet will also come a threat for tornadoes, mainly along the leading edge of any line segments with favorable orientation of 0-3km shear vector to storm motion or with any backing of surface winds aided by mesoscale processes. Storms will be moving quite fast at likely around 50 mph or higher making for much less reaction time, thus imperative to have that action plan ironed out now ahead of the storms arriving this evening. .LONG TERM...(Tuesday through Monday) ISSUED AT 326 PM CST Mon Mar 6 2017 Forecast focus on very high winds and extreme/dangerous grass fire conditions for Tuesday and Wednesday. Otherwise, major pattern change with winter roaring back with the potential for several snowstorms within the next 10 days. Tuesday through Wednesday: Intense cyclone (968 mb) will be slowly tracking from near Winnipeg, Manitoba to Hudson Bay during this time frame. Tight gradient around this cyclone will bring very strong winds to the cwa. On Tuesday, there is very deep mixing to about 500 mb which will tap 40-50 knot winds at the top of the mixed layer with excellent downward momentum transfer. West winds should be sustained at 25 to 35 mph with gusts to around 45 mph, possibly to 50 mph. These values should also occur on Wednesday. Later shifts will need to consider at least a wind advisory, if not a high wind warning in some portions of the cwa. Decided not to issue a high wind watch or wind advisory yet due to the severe weather threat to deal with this evening. Maximum temperatures on Tuesday will be in the 50s, with highs on Wednesday in the 40s north and 50s south. There will also be an extreme grass fire risk Tuesday and Wednesday during the afternoon. See fire weather section below. Convection Tuesday afternoon: Have added isolated thunder in our north half due to very steep low level lapse rates (8c/km) and very cold air aloft (-33c at 500 mb). Inverted-V shown on forecast soundings would promote enhanced surface winds if a shallow storm can develop, in addition to the very strong gradient winds. Thursday: Starting to turn cooler as 1050 mb high begins building out of western Canada. Northeast winds of around 10 mph will be over the cwa with maximum temperatures in the 40s north and 50 south. Friday through the weekend: Anytime you have a very intense cyclone you know a major pattern change will take place. 850 mb temperatures of -40c were noted in northwest Canada and this very cold airmass will settle southward across the northern United States. A storm system is expected to track from southern KS to the mid Atlantic states Friday night and Saturday, on the leading edge of the arctic air. This has the potential to spread accumulating snow across much of the cwa with highs in the 30s. However, it is too early for exact amounts. Sunday should be dry with high pressure over the cwa. Early next week: A clipper system looks to spread more accumulating snow in our northern cwa, with a cold rain in our south. However, low confidence a week away in regards to the track/intensity of this system. Also, low confidence in temperatures depending on snow cover. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) ISSUED AT 538 PM CST Mon Mar 6 2017 A fast moving cold front will pass through the terminals between 07/02Z and 07/04Z. Expect a period of MVFR/IFR conditions in brief heavy rain and wind gusts over 40 MPH. After the line passes, skies will clear with westerly winds of 15 to 30 MPH. South winds of 20 to 35 MPH will occur until the front passes. && .FIRE WEATHER... Issued at 326 PM CST Mon Mar 6 2017 Grassland Fire Danger Index values will be in the extreme category for Tuesday and Wednesday, during the afternoon hours. Dry vegetation combined with low humidity values and windy conditions will result in an extreme risk of grass fires Tuesday and Wednesday. Rainfall this evening will moisten the ground somewhat but sunshine, low humidity, and very windy conditions on Tuesday will quickly dry out the ground. Winds Tuesday and Wednesday are expected to gust up to 45 mph, possibly to 50 mph. Minimum relative humidity levels both days are forecast to be 20 to 30 percent, with temperatures in the 50s. Any grass fire would quickly get out of control. Did consider a fire weather watch for the entire cwa but due to this evenings severe weather threat decided to wait. Conditions certainly seem extreme for later shifts to issue a red flag warning. && .HYDROLOGY... Issued at 326 PM CST Mon Mar 6 2017 The overall trend of the Mississippi River forecasts has been slightly lower. The current forecasts for minor flooding at most points on the Mississippi River between L&D 15 and Burlington, IA do take into account predicted rainfall this afternoon and evening. Due to the fast movement of the storms this evening rainfall should have little to no effect on river levels for areas that have already crested and minimal effects for those areas that are at or downstream of the crest. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...McClure SHORT TERM...McClure LONG TERM...Haase AVIATION...Nichols FIRE WEATHER...Haase HYDROLOGY...Haase
Hazardous weather outlook, Mar 6, 4:01 AM CST, 17 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities Ia IL 401 AM CST Mon Mar 6 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071015- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 401 AM CST Mon Mar 6 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Light precipitation and increasing low level moisture will help to limit the fire weather threat today. However, a south wind gusting near 40 mph and abundant dry fuels suggest any grass fires that do develop would spread rapidly. Isolated thunderstorms are possible this afternoon, with widespread thunderstorms this evening. Expect scattered severe storms, with the highest risk between 7 pm and midnight. The primary threats are damaging winds around 70 mph and isolated tornadoes. The secondary threat is hail up to quarter size. Minor flooding is occurring or forecast on portions of the Mississippi River. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Winds will gust up to 45 mph Tuesday and up to 40 mph on Wednesday. The strong winds combined with low humidity levels will result in a very high risk of uncontrolled grass fires Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 7 pm and midnight tonight. RP Kinney/08
In the hours before
Local storm report, Mar 6, 9:20 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
920 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TSTM WND GST 1 S TIFFIN 41.69N 91.68W
03/06/2017 M70.00 MPH JOHNSON IA AMATEUR RADIO
0917 PM TSTM WND GST NORTH LIBERTY 41.74N 91.61W
03/06/2017 M70.00 MPH JOHNSON IA AMATEUR RADIO
&&
GROSSLocal storm report, Mar 6, 9:21 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
921 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM TSTM WND GST WELLMAN 41.47N 91.84W
03/06/2017 M70 MPH WASHINGTON IA AMATEUR RADIO
&&
GROSSLocal storm report, Mar 6, 9:22 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
922 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL MARION 42.03N 91.59W
03/06/2017 M1.00 INCH LINN IA TRAINED SPOTTER
&&
PETERSLocal storm report, Mar 6, 9:23 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL 1 E CEDAR RAPIDS 41.97N 91.65W
03/06/2017 M1.00 INCH LINN IA TRAINED SPOTTER
&&
GROSSLocal storm report, Mar 6, 9:27 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
927 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 2 WSW CEDAR RAPIDS 41.96N 91.71W
03/06/2017 M0.75 INCH LINN IA COCORAHS
0918 PM TSTM WND GST ONEIDA 42.54N 91.35W
03/06/2017 E69 MPH DELAWARE IA EMERGENCY MNGR
&&
GROSSLocal storm report, Mar 6, 9:29 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND GST COLESBURG 42.64N 91.20W
03/06/2017 M55.00 MPH DELAWARE IA EMERGENCY MNGR
0928 PM HAIL COLESBURG 42.64N 91.20W
03/06/2017 M0.25 INCH DELAWARE IA EMERGENCY MNGR
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:02 PM CST | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Iowa | 58 min |
| Mar 6, 8:04 PM CST | Severe Thunderstorm Warning | DVN | Keokuk | 56 min |
| Mar 6, 8:29 PM CST | Severe Thunderstorm Warning | DVN | Delaware, Johnson, Linn | 61 min |
| Mar 6, 8:40 PM CST | Tornado Warning | DVN | Buchanan, Delaware | 38 min |
| Mar 6, 8:46 PM CST | Severe Thunderstorm Warning | DVN | Keokuk, Washington | 74 min |
| Mar 6, 8:46 PM CST | Tornado Warning | DVN | Benton, Iowa, Johnson, Linn | 22 min |
| Mar 6, 8:54 PM CST | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 81 min |
| Mar 6, 9:05 PM CST | Severe Thunderstorm Warning | DVN | Cedar, Jones | 55 min |
| Mar 6, 9:07 PM CST | Tornado Warning | DVN | Jones, Linn | 26 min |
| Mar 6, 9:19 PM CST | Severe Thunderstorm Warning | DVN | Dubuque | 56 min |
| Mar 6, 9:28 PM CST | Severe Thunderstorm Warning | DVN | Johnson | 47 min |
| Mar 6, 9:31 PM CST | Tornado Warning | DVN | Dubuque, Jackson, Jones | 44 min |
| Mar 6, 9:42 PM CST | Severe Thunderstorm Warning | DVN | Jackson | 63 min |
| Mar 6, 9:49 PM CST | Severe Thunderstorm Warning | DVN | Clinton | 71 min |
| Mar 6, 9:52 PM CST | Severe Thunderstorm Warning | DVN | Clinton, Scott | 83 min |
| Mar 6, 9:55 PM CST | Tornado Warning | DVN | Jackson | 38 min |
| Mar 6, 10:04 PM CST | Severe Thunderstorm Warning | DVN | Cedar | 44 min |
| Mar 6, 10:10 PM CST | Tornado Warning | DVN | Muscatine, Scott | 24 min |
| Mar 6, 10:17 PM CST | Tornado Warning | DVN | Cedar, Clinton, Scott | 31 min |
| Mar 6, 10:23 PM CST | Tornado Warning | DVN | Clinton, Scott | 26 min |
| Mar 6, 10:26 PM CST | Severe Thunderstorm Warning | DVN | Clinton, Scott | 49 min |
| Mar 6, 10:46 PM CST | Tornado Warning | DVN | Clinton, Jackson | 20 min |
| Mar 7, 3:32 AM CST | Red Flag Warning | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 14 hr |
| Mar 7, 3:37 AM CST | Wind Advisory | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.